MAUDE Adverse Event Report: ARTHREX, INC. GAP DRILL GUIDE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. GAP DRILL GUIDE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number GAP DRILL GUIDE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a meniscotibial capsule re-fixation surgery the device broke off while aligning the device during the placement of the third anchor.No broken parts remained inside the patient.The device worked as intended for the first two anchors.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.The third anchor was placed successfully by aligning the device in a freehand way.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the distal tip of the device broke off.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
GAP DRILL GUIDE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12434078
Report Number1220246-2021-03603
Device Sequence Number4739484
Product Code LXH
UDI-Device Identifier00888867307506
UDI-Public00888867307506
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberGAP DRILL GUIDE
Device Catalogue NumberAR-5875G
Device Lot Number11797140
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/28/2021
Patient Sequence Number1